Alert archive / Nebraska / Wind Advisories in 2006
Wind Advisory 6, NWS North Platte, NE
NWS North Platte, NE issued this wind advisory at Feb 9, 2006, 2:25 PM MST for 26 counties in Nebraska. It took effect at Feb 10, 2006, 7:00 AM MST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Feb 9, 2006, 2:25 PM MST (21:25 UTC)
- In effect from
- Feb 10, 2006, 7:00 AM MST
- Expired
- Feb 10, 2006, 5:00 PM MST
- In force
- 10 hr
- Issued by
- NWS North Platte, NE
All 26 counties
Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 25 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.4 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1380 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 357 m²/s²
- 0-3 km storm-relative helicity
- 368 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KLBF 092125 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 325 PM CST THU FEB 9 2006 ...STRONG WINDS TO EFFECT WESTERN AND NORTH CENTRAL NEBRASKA ON FRIDAY... .THE COMBINATION OF STRONG WINDS ALOFT AND A TIGHT SURFACE PRESSURE GRADIENT WILL LEAD TO VERY STRONG NORTHWEST WINDS ON FRIDAY. NEBRASKA WILL LAY BETWEEN HIGH PRESSURE BUILDING ACROSS THE NORTHERN ROCKIES AND LOW PRESSURE OVER THE UPPER MIDWEST...LEADING TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS APPROACHING 50 MPH AT TIMES. NEZ004-022-056-100945- /O.UPG.KLBF.HW.A.0001.060210T1500Z-060211T0000Z/ /O.NEW.KLBF.WI.Y.0006.060210T1400Z-060211T0000Z/ SHERIDAN-GARDEN-DEUEL- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH... CHAPPELL...BIG SPRINGS 225 PM MST THU FEB 9 2006 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 5 PM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 5 PM MST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. NORTHWEST WINDS ARE EXPECTED TO INCREASE TO 25 TO 35 MPH DURING THE MORNING HOURS ON FRIDAY. WIND GUSTS MAY APPROACH 50 MPH AT TIMES DURING THE LATE MORNING AND AFTERNOON HOURS. BLOWING DUST MAY BE A PROBLEM AT TIMES...ESPECIALLY ALONG EAST TO WEST ROADWAYS ADJACENT TO FEED LOTS AND NEWLY PLOWED FIELDS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NEZ005>010-023>029-035>038-057>059-069>071-094-100945- /O.NEW.KLBF.WI.Y.0006.060210T1400Z-060211T0000Z/ EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GRANT-HOOKER-THOMAS- BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-LOGAN-CUSTER-KEITH- PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-WESTERN CHERRY- INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER... AINSWORTH...BASSETT...ONEILL...HYANNIS...MULLEN...THEDFORD... DUNNING...TAYLOR...BURWELL...BARTLETT...ARTHUR...TRYON... STAPLETON...BROKEN BOW...OGALLALA...GRANT...NORTH PLATTE... IMPERIAL...HAYES CENTER...CURTIS...EUSTIS...CODY...MERRIMAN... KILGORE 325 PM CST THU FEB 9 2006 /225 PM MST THU FEB 9 2006/ ...WIND ADVISORY IN EFFECT FROM 8 AM CST /7 AM MST/ TO 6 PM CST /5 PM MST/ FRIDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM CST /7 AM MST/ TO 6 PM CST /5 PM MST/ FRIDAY. NORTHWEST WINDS ARE EXPECTED TO INCREASE TO 25 TO 35 MPH DURING THE MORNING HOURS ON FRIDAY. WIND GUSTS MAY APPROACH 50 MPH AT TIMES DURING THE LATE MORNING AND AFTERNOON HOURS. BLOWING DUST MAY BE A PROBLEM AT TIMES...ESPECIALLY ALONG EAST TO WEST ROADWAYS ADJACENT TO FEED LOTS AND NEWLY PLOWED FIELDS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ 13
4 follow-up statements
000 WWUS73 KLBF 100914 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 314 AM CST FRI FEB 10 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-102015- /O.CON.KLBF.WI.Y.0006.060210T1400Z-060211T0000Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...OSHKOSH... HYANNIS...MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL... BARTLETT...ARTHUR...TRYON...STAPLETON...BROKEN BOW...CHAPPELL... BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL... HAYES CENTER...CURTIS...EUSTIS...CODY...MERRIMAN...KILGORE 314 AM CST FRI FEB 10 2006 /214 AM MST FRI FEB 10 2006/ ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM CST /7 AM MST/ THIS MORNING TO 6 PM CST /5 PM MST/ THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM CST /7 AM MST/ THIS MORNING TO 6 PM CST /5 PM MST/ THIS AFTERNOON. A COMBINATION OF STRONG HIGH PRESSURE COMING OUT OF WESTERN CANADA WITH LOW PRESSURE OVER THE UPPER MIDWEST WILL PRODUCE STRONG WIND TODAY ON THE CENTRAL AND NORTHERN PLAINS. NORTHWEST WINDS ARE EXPECTED TO INCREASE TO 25 TO 35 MPH THIS MORNING. WIND GUSTS MAY APPROACH 50 MPH AT TIMES DURING THE LATE MORNING AND AFTERNOON HOURS. BLOWING DUST MAY BE A PROBLEM AT TIMES...ESPECIALLY ALONG EAST TO WEST ROADWAYS ADJACENT TO FEED LOTS AND NEWLY PLOWED FIELDS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SPRINGER
000 WWUS73 KLBF 100919 AAA NPWLBF URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 319 AM CST FRI FEB 10 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-101730- /O.CON.KLBF.WI.Y.0006.060210T1400Z-060211T0000Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...OSHKOSH... HYANNIS...MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL... BARTLETT...ARTHUR...TRYON...STAPLETON...BROKEN BOW...CHAPPELL... BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL... HAYES CENTER...CURTIS...EUSTIS...CODY...MERRIMAN...KILGORE 319 AM CST FRI FEB 10 2006 /219 AM MST FRI FEB 10 2006/ ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM CST /7 AM MST/ THIS MORNING TO 6 PM CST /5 PM MST/ THIS AFTERNOON... A COMBINATION OF STRONG HIGH PRESSURE COMING OUT OF WESTERN CANADA WITH LOW PRESSURE OVER THE UPPER MIDWEST WILL PRODUCE STRONG WIND TODAY ON THE CENTRAL AND NORTHERN PLAINS. NORTHWEST WINDS ARE EXPECTED TO INCREASE TO 25 TO 35 MPH THIS MORNING. WIND GUSTS MAY APPROACH 50 MPH AT TIMES DURING THE LATE MORNING AND AFTERNOON HOURS. BLOWING DUST MAY BE A PROBLEM AT TIMES...ESPECIALLY ALONG EAST TO WEST ROADWAYS ADJACENT TO FEED LOTS AND NEWLY PLOWED FIELDS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SPRINGER
000 WWUS73 KLBF 101950 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 150 PM CST FRI FEB 10 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-110000- /O.CON.KLBF.WI.Y.0006.000000T0000Z-060211T0000Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...OSHKOSH... HYANNIS...MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL... BARTLETT...ARTHUR...TRYON...STAPLETON...BROKEN BOW...CHAPPELL... BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL... HAYES CENTER...CURTIS...EUSTIS...CODY...MERRIMAN...KILGORE 150 PM CST FRI FEB 10 2006 /1250 PM MST FRI FEB 10 2006/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON... NORTHWEST WINDS WILL CONTINUE TO BLOW AT 25 TO 35 MPH...WITH GUSTS TO 45 MPH THIS AFTERNOON. WINDS MAY GUST AS HIGH AS 50 MPH ACROSS THE EASTERN PANHANDLE. WINDS ARE EXPECTED TO DIMINISH THIS EVENING TO 20 TO 30 MPH...BEFORE DIMINISHING TO 15 TO 25 MPH OVERNIGHT. PERSONS DRIVING LIGHTWEIGHT OR HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION THIS AFTERNOON...ESPECIALLY ON EAST TO WEST ROUTES. $$ BUTTLER
000 WWUS73 KLBF 102354 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 554 PM CST FRI FEB 10 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-110100- /O.EXP.KLBF.WI.Y.0006.000000T0000Z-060211T0000Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...OSHKOSH... HYANNIS...MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL... BARTLETT...ARTHUR...TRYON...STAPLETON...BROKEN BOW...CHAPPELL... BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL... HAYES CENTER...CURTIS...EUSTIS...CODY...MERRIMAN...KILGORE 554 PM CST FRI FEB 10 2006 /454 PM MST FRI FEB 10 2006/ ...WIND ADVISORY WILL EXPIRE AT 6 PM CST /5 PM MST/ THIS AFTERNOON... THE WIND ADVISORY IN EFFECT FOR ALL OF WESTERN AND NORTH CENTRAL NEBRASKA...WILL BE ALLOWED TO EXPIRE AT 6 PM CST (5 PM MST). NORTHWESTERLY WINDS OF 20 TO 30 MPH...WILL CONTINUE INTO THE EVENING HOURS...BEFORE DIMINISHING TO 15 TO 25 MPH OVERNIGHT. $$ BUTTLER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this wind advisory went out at Feb 9, 2:36 AM MST, 11 hours 49 minutes earlier.
Area forecast discussion, Feb 9, 2:36 AM MST, 11 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 336 AM CST THU FEB 9 2006 .SHORT TERM... COLD FRONT SWEEPS TROUGH THE CWA TODAY. STRONG FROGEN IN THE MID LEVELS SO CHANCES FOR PRECIP BEHIND THE FRONT. BUFR SOUNDINGS SUGGEST ABOUT A ONE HOUR WINDOW PER LOCATION FOR PRECIP. SOUNDINGS ALSO LEAN TOWARDS AN ALL SNOW SOLUTION. BEST CHANCES ACROSS THE NORTH WITH STRONGEST FORCING. TEMPERATURES A REAL PROBLEM. USED A BLEND OF NAM AND GFSMOS. NAM CARRIES SOME STRONG WAA BEHIND THE INITIAL SHOT OF STRONG CAA...POSSIBLE DUE TO CLEARING SKIES AND GOOD MIXING. GFS DOES NOT HAVE THIS...BUT BOTH 00Z AND 06Z NAM DID SO CANNOT DISCOUNT. DEPENDING ON CLEARING...READING WILL EITHER PLATEAU OR FALL...OR IF NAM VERIFIES WARM SLIGHTLY. WINDS WILL BE GUSTY AS WELL BEHIND THE FRONT BUT OF SHORT DURATION ACCORDING TO THE MODELS SO WILL HOLD OFF ON ADVISORY. HIGH PRESURE WILL SLIDE SOUTHEAST TOWARD THE AREA AND THE PRESSURE GRADIENT WILL CONTINUE TO TIGHTEN AS LOW PRESSURE WORKS ACROSS THE GREAT LAKES INTO FRIDAY. THIS WILL CAUSE WEATHER PROBLEMS IN THE CWA. HEIGHTS WILL CONTINUE TO LOWER AND ATMOSPHERE WILL BECOME SAUTRATED NEAR H8 AND LOWER WHICH WILL BE -14C OR SO. ANY LIFT WILL PRODUCE DRY SNOW. COULD BE A PROLONGED LIGHT SNOW SCENARIO...ESPECIALLY SANDHILLS AND NORTH. IN ADDITION...WINDS WILL BE HOWLING OUT OF THE NORTH. GUIDANCE IN WESTERN ZONES HAS DECREASED SLIGHTLY...BUT WILL ISSUE A HIGH WIND WATCH FOR THE PANHANDLE AS THE POTENTIAL EXISTS. 55KT AT H7 IN THE NAM. THIS ENTIRE SCENARIO LASTS INTO FRIDAY NIGHT AND BOTH THE NAM AND GFS DO NOT LEAVE MUCH DOUBT THAT THE PATTERN WILL EVOLVE IN THIS WAY. QUESTION WILL BE MAGNITUDE OF WINDS AND RATE OF SNOWFALL/FLURRIES THAT OCCURS. .LONG TERM... RESIDUALLY COOL ON SATURDAY BEFORE A WARMUP FOR SUNDAY. NW FLOW ALOFT MONDAY AND TUESDAY WITH LIKELY SEASONABLE OR WARMER TEMPERATURES. ANOTHER CHANCE FOR COLD AIR AGAIN IN THE MIDDLE OF THE WEEK. NOTHING IN THE LATEST MODEL TO SUGGEST A NEGATIVELY TILTED TROUGH WHICH WOULD ALLOW FOR GULF MOISTURE TO MAKE IT INTO THE REGION. && .SYNOPSIS... FRONT AT 09Z LOOKS TO BE ON THE SD DOORSTEP. SOME LIGHT SN IN MT BEHIND. SURFACE TROUGH EXTENDS SOUTH FROM THE FRONT ACROSS EASTERN WY AND CO. SOUTHERLY WINDS ACROSS THE CWA WITH TEMPS STILL IN THE 20S. WV HAS LOW MOVING EAST ACROSS SOUTHERN CANADA WITH LIMITED FETCH OF MOISTURE FROM THE PACIFIC. UPPER LOW IS NEAR THE BAJA COAST. && .LBF WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON FOR NEZ004-NEZ022-NEZ056. && JMC
Hazardous weather outlook, Feb 9, 9:34 AM MST, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 1034 AM CST THU FEB 9 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-101145- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 1034 AM CST THU FEB 9 2006 /934 AM MST THU FEB 9 2006/ ...HIGH WIND WATCH IN EFFECT FRIDAY FOR THE EASTERN PANHANDLE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. LIGHT SNOW WILL BE POSSIBLE ACROSS NORTHERN PORTIONS OF THE OUTLOOK AREA THROUGH THE EARLY AFTERNOON HOURS...MAINLY NORTH OF HIGHWAY 20. SNOW ACCUMULATIONS WILL BE LIGHT...LESS THAN AN INCH...BUT MAY CAUSE SOME SLICK SPOTS ON BRIDGES AND OVERPASSES. WINDS WILL ALSO GUST UP TO NEAR 40 MPH AT TIMES CAUSING SOME REDUCTION IN VISIBILITY WITH THE SNOW SHOWERS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. VERY WINDY CONDITIONS FRIDAY WILL PROBABLY REQUIRE A WARNING OR ADVISORY. IN THE PANHANDLE...NORTHWEST WIND IS EXPECTED TO BE SUSTAINED AROUND 40 MPH WITH GUSTS NEAR 50. FOR THE REST OF WESTERN AND NORTH CENTRAL NEBRASKA YOU CAN EXPECT NORTHWEST WIND 35 TO 40 MPH WITH GUSTS EXCEEDING 45 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE) 13
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 9, 3:04 AM MST | High Wind Watch | LBF | Deuel, Garden, Sheridan | 11 hr |
Nearby
Wind Advisories in Nebraska, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.